Alert archive / Kentucky / River Flood Warnings in 2015
River Flood Warning 2, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Mar 4, 2015, 9:22 PM EST for Pendleton County, Kentucky. It took effect at Mar 5, 2015, 5:12 AM EST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2015, 9:22 PM EST (02:22 UTC)
- In effect from
- Mar 5, 2015, 5:12 AM EST
- Expired
- Mar 6, 2015, 11:40 AM EST
- In force
- 30 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pendleton County, KY
The radar
The Cincinnati radar (KILN), 97 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Licking River at McKinneysburg (MKBK2). The gauge peaked at 32.08 ft at Mar 5, 2015, 3:00 AM EST.
- Action stage
- 32 ft
- Minor stage
- 35 ft
- Moderate stage
- 42 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
163 WGUS41 KILN 050222 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 922 PM EST WED MAR 4 2015 ...The National Weather Service in Wilmington has issued a Flood Warning for the following rivers... Licking River near McKinneysburg PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...Do not drive your car through flooded roadways. The water depth may be deeper than it appears. Stay tuned to developments by listening to noaa weatherAll Hazards radio. && KYC191-051422- /O.NEW.KILN.FL.W.0002.150305T1012Z-150306T1640Z/ /MKBK2.1.ER.150305T1012Z.150306T0000Z.150306T1040Z.NO/ 922 PM EST WED MAR 4 2015 The National Weather Service in Wilmington has issued a * Flood Warning for The Licking River near McKinneysburg * from late tonight to Friday morning. * At 8 PM the stage was 31.4 feet. * Minor flooding is forecast. * Flood stage is 33 feet. * The river will rise above flood stage by early tomorrow morning and continue to rise to near 34.0 feet by tomorrow evening. The river will fall below flood stage by Friday morning. * At stages near 35.0 feet, Lowland flooding worsens in southern Pendleton County, especially along Licking River Road and in the Colvin Bend Road area. Access to some homes near Colvin Bend Road and McKinneysburg Spur is cut off. && LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428 $$
1 follow-up statement
556 WGUS81 KILN 051035 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 535 AM EST THU MAR 5 2015 ...The Flood Warning is cancelled for the following rivers... Licking River near McKinneysburg KYC191-051105- /O.CAN.KILN.FL.W.0002.000000T0000Z-150306T1640Z/ /MKBK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 535 AM EST THU MAR 5 2015 The Flood Warning is cancelled for The Licking River near McKinneysburg * At 4 AM the stage was 32.1 feet. * Flood stage is 33 feet. * The river is creasting at 32.1 feet. The river will start to fall today and continue to fall to 29.2 feet by tomorrow morning. && LAT...LON 3864 8430 3865 8426 3858 8419 3858 8428 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 4, 7:39 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 4, 7:39 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
739 PM EST WED MAR 4 2015
.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO PUSH THROUGH THE REGION. AN
ADDITIONAL WAVE TRAVELING ALONG THIS FRONTAL BOUNDARY WILL BRING
ADDITIONAL PRECIPITATION IN THE FORM OF SLEET CHANGING TO SNOW
TONIGHT INTO THURSDAY MORNING. HIGH PRESSURE WILL WORK INTO THE REGION
THURSDAY NIGHT INTO FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
UPDATE...WITH TRANSITION TO SNOW COMPLETE...UPDATED SNOW AMOUNTS
SLIGHTLY HIGHER FROM CVG SOUTHWARD...BUT STILL ROUGHLY THE SAME
CATEGORY OF OBSERVATIONS. GETTING SNOWFALL TOTALS OF 1-2"
GENERALLY SOUTH OF CINCINNATI. ONLY MINOR TEMPERATURE TWEAKS...BUT
OTHERWISE OVERNIGHT FORECAST THE SAME.
PREV NEAR TERM DISCUSSION...
PRECIPITATION TRANSITIONING THROUGH
MUCH OF THE FORECAST AREA ATTM...WITH SLEET/SNOW/RAIN MIX
ESSENTIALLY IN THE CURRENTLY DEFINED FLOOD WATCH AREA. ONLY SLIGHT
ADJUSTMENTS TO THE SNOW TOTALS THROUGH TONIGHT INTO THURSDAY
MORNING...WITH THE TRANSITION OVER TO SNOW TIMING WITH THE BEST
MOISTURE PUSH CONTRIBUTING TO A VERY TIGHT GRADIENT OF SNOW
ACCUMULATIONS ESPECIALLY ALONG AND JUST SOUTH OF THE I71 CORRIDOR
AND INTO SE INDIANA.
CONTINUED TO USE A QPF BLEND FROM 12Z GFS/12Z NAM/00Z ECMWF AND HI
RES ARW. A LITTLE ADDITIONAL QPF IN THE FAR SE FORECAST AREAS HAVE
BUMPED TOTALS UP VERY SLIGHTLY HERE. THE TRICKIEST PART OF THE
FORECAST IS IN THE SHARP GRADIENT AND THE WARNING/ADVISORY
JUNCTURE.
WITH THE SOUTHERN PORTION OF FCST AREA IN BEST POSITION WITH
RELATION TO THE UPPER JET ENTRANCE REGION LOCATION AND DEEPER
MOISTURE COMBINED WITH FRONTOGENETIC FORCING...POTENTIAL FOR
BANDING AND HEAVY ACCUMULATION AT TIMES IS HIGHEST ESPECIALLY IN
THE FAR SOUTH.
SNOW ACCUMULATIONS ALSO BASED ON CHANGING TEMPERATURE REGIME...WITH
WESTERN PERIPHERY NOW NEAR 30-32...SO LOW SNOW/WATER RATIOS TO
BEGIN THE EVENT WITH HIGHER RATIOS ESPECIALLY NEAR/AFTER 06Z.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
WITH BEST FORCING AND MOISTURE DEPARTING THE AREA IN THE
MORNING...JUST LINGERING ACCUMULATIONS IN THE FAR SE FORECAST
AREA AS THE ARCTIC HIGH SETTLES INTO THE REGION. LINGERING SNOW
SHOWERS POSSIBLE...THOUGH DIMINISHING QUICKLY. ALL 3 CLIMATE
STATIONS HAVE THE POTENTIAL TO BREAK RECORD LOW MAX TEMPERATURES.
AND WILL FLIRT WITH RECORD LOW MIN VALUES THURSDAY
NIGHT...ESPECIALLY IN THE LOCATIONS WITH FRESH DEEP SNOW.
OVERNIGHT LOWS UNDER EFFICIENT RADIATIONAL COOLING WILL HOVER ON
EITHER SIDE OF ZERO. WIND CHILL VALUES THURSDAY NIGHT DO APPROACH
-10 IN THE FAR NW FORECAST AREA...THOUGH WINDS WILL REMAIN FAIRLY
LIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
PERIOD CHARACTERIZED BY SLOWLY MODERATING TEMPERATURES /POSSIBLY
ABOVE NORMAL BY THE MIDDLE OF NEXT WEEK/ AND ONLY A COUPLE LOW-END
CHANCES OF PRECIPITATION.
HEMISPHERIC/NOAM FLOW TO BE DOMINATED BY FAST/BROAD LONGWAVE TROUGH
OVER THE ERN CONUS WHICH /IN TIME/ WILL LOSE AMPLITUDE WITH RISING
HEIGHTS OVER THE OHIO VALLEY. BLOCKING STRUCTURE OVER THE PACIFIC
COAST WILL KEEP THE BULK OF OUR FLOW COMING OUT OF WRN CANADA ATOP
THIS FEATURE. THUS..SEVERAL WEAK SHORTWAVES ARE CURRENTLY EXPECTED
TO MOVE THROUGH THE AREA...BOTH WITH SOME TIMING DIFFERENCES. ONE IS
CENTERED ON SATURDAY NIGHT/SUNDAY...THE OTHER ON SUNDAY
NIGHT/MONDAY. NEITHER OF THESE POSSESSES DEEP MOISTURE OR
SIGNIFICANT VERTICAL MOTION...SO KEPT SMALL CHANCES FOR SNOW IN THE
FORECAST FOR CONTINUITY SAKE...BUT NOT EXPECTING AN ACCUMULATING
EVENT AT THIS TIME. MAY BE ENOUGH BOUNDARY LAYER WARMING BY THE
SECOND WAVE THAT RA/SN CHANCES ARE WARRANTED.
COLDEST DAY IS FRIDAY AS LOW LEVEL TEMP ANOMALIES REMAIN
SIGNIFICANTLY NEGATIVE. HIGHS ONLY IN THE 20S AFTER A VERY COLD
START. STILL ANOTHER COLD NIGHT FRIDAY NIGHT BUT FLOW IS TURNING
AROUND AND THUS WARMER THAN PVS NIGHTS.
SOME HINTS TOWARD DAY 7 /WEDNESDAY/ OF SOME SRN STREAM ENERGY
EJECTED OUT THE BASE OF THE WRN CONUS BLOCKING STRUCTURE THAT GULF
MOISTURE MAY WORK IN WITH A THREAT FOR RAIN BY LATER WED BUT THIS IS
A NEWER /GFS DOMINATED/ TREND AND WILL KEEP A DRY FORECAST UNTIL
MORE CONFIDENCE PRESENTS.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
FLIGHT CONDITIONS WILL BE AFFECTED BY SNOW WITH LOWERED
VISIBILITIES AND CEILINGS BEHIND A SLOW MOVING COLD FRONT. ALL
SITES CAN EXPECT IFR THROUGH THE FIRST SEVERAL HOURS OF THE
FORECAST PERIOD. SOUTHERN SITES CVG AND LUK WILL BE MOST LIKELY TO
SEE LIFR WITH VISIBILITIES FALLING BELOW 1 MILE IN MODERATE SNOW.
IMPROVEMENT TO VFR WILL OCCUR FOR A SHORT PERIOD AFTER THE SNOW
MOVES EAST LATER TONIGHT. MVFR CEILINGS ARE EXPECTED TO DEVELOP
AROUND 12Z IN THE SOMEWHAT MOIST BOUNDARY LAYER AHEAD OF HIGH
PRESSURE. WINDS WILL STAY OUT OF THE NORTH TO NORTHWEST AROUND 10
KNOTS.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE SUNDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR OHZ063>065-
071>074-077>082-088.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR OHZ054>056-
062-070.
KY...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR KYZ089>100.
IN...WINTER STORM WARNING UNTIL 1 PM EST THURSDAY FOR INZ073>075-
080.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THURSDAY FOR INZ066.
&&
SYNOPSIS...JDR
NEAR TERM...JDR
SHORT TERM...JDR
LONG TERM...BINAU
AVIATION...CONIGLIOHazardous weather outlook, Mar 4, 4:19 PM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 419 PM EST WED MAR 4 2015 INZ050-058-059-OHZ026-034-035-042>046-051>053-060-061-052130- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY- 419 PM EST WED MAR 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. LIGHT SNOW ACCUMULATIONS MAY RESULT IN SLICK SPOTS ON ROADWAYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ073-074-OHZ063>065-071-072-052130- RIPLEY-DEARBORN-FAYETTE OH-PICKAWAY-FAIRFIELD-WARREN-CLINTON- 419 PM EST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ075-080-KYZ089>100-OHZ073-074-077>082-088-052130- OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 419 PM EST WED MAR 4 2015 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THURSDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. A WINTER STORM WILL BRING SIGNIFICANT ACCUMULATIONS TO THE REGION TONIGHT. PLEASE SEE THE WINTER STORM WARNING FOR ADDITIONAL DETAILS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SNOW WILL TAPER OFF THROUGH THE DAY THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ066-OHZ054>056-062-070-052130- FRANKLIN IN-MADISON-FRANKLIN OH-LICKING-GREENE-BUTLER- 419 PM EST WED MAR 4 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 4, 9:09 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
909 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM SNOW WITHAMSVILLE 39.06N 84.27W
03/04/2015 E2.0 INCH CLERMONT OH SOCIAL MEDIA
&&
EVENT NUMBER ILN1501856
BINAULocal storm report, Mar 4, 9:11 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
911 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM SNOW BELLBROOK 39.64N 84.09W
03/04/2015 M1.0 INCH GREENE OH SOCIAL MEDIA
&&
EVENT NUMBER ILN1501857
BINAULocal storm report, Mar 4, 9:16 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
916 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM SNOW LUCASVILLE 38.88N 83.00W
03/04/2015 M3.0 INCH SCIOTO OH SOCIAL MEDIA
0903 PM SNOW RIPLEY 38.74N 83.84W
03/04/2015 M2.0 INCH BROWN OH SOCIAL MEDIA
0912 PM SNOW BEAVERCREEK 39.73N 84.06W
03/04/2015 M1.0 INCH GREENE OH SOCIAL MEDIA
0912 PM SNOW MONROE 39.44N 84.36W
03/04/2015 M1.0 INCH BUTLER OH SOCIAL MEDIA
0913 PM SNOW ABERDEEN 38.67N 83.77W
03/04/2015 E3.5 INCH BROWN OH SOCIAL MEDIA
&&
EVENT NUMBER ILN1501859
EVENT NUMBER ILN1501860
EVENT NUMBER ILN1501861
EVENT NUMBER ILN1501862
EVENT NUMBER ILN1501863
BINAULocal storm report, Mar 4, 9:17 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
917 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM SNOW CHILLICOTHE 39.34N 82.99W
03/04/2015 M1.8 INCH ROSS OH SOCIAL MEDIA
NORTH SIDE OF CHILLICOTHE
&&
EVENT NUMBER ILN1501864
BINAULocal storm report, Mar 4, 9:18 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
918 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0918 PM SNOW ORANGEBURG 38.57N 83.69W
03/04/2015 M4.0 INCH MASON KY SOCIAL MEDIA
&&
EVENT NUMBER ILN1501865
BINAULocal storm report, Mar 4, 9:21 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
921 PM EST WED MAR 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM SNOW 1 SSE LEBANON 39.41N 84.21W
03/04/2015 M2.5 INCH WARREN OH DEPT OF HIGHWAYS
&&
EVENT NUMBER ILN1501866
BINAUThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 12:04 PM EST | River Flood Warning | ILN | Greenup, Lewis | 69 hr |
| Mar 5, 12:04 PM EST | River Flood Warning | ILN | Bracken, Lewis, Mason | 3 days |
Nearby
River Flood Warnings in Kentucky, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.